MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5 and a6: not applicable as there was no patient contact.Section b3: date of event: unknown/information not provided.Section d6a: if implanted, give date: not applicable, as there is no indication that the lens was implanted.Section d6b: if explanted, give date: not applicable, as there is no indication that the lens was implanted.Section e1: reporter name: unknown/not provided.Section e1: reporter email address: unknown/not provided.Section e2: health professional: unknown/not provided.Section e2: occupation: unknown/not provided.Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens haptic was broken off during advancement in the cartridge.There was no patient contact.No further information is available.
 
Additional Manufacturer Narrative
Additional information: it was stated that the dcb00 lens haptic was broken off during advancement in the cartridge during handling/prior to insertion and there was no patient contact.The procedure was completed successfully with a backup lens.No further information is available.The following sections have been updated accordingly: section b3: date of event: 6/19/2025.Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 7/28/2025.Section e1: initial reporter name: (b)(6).Section e1: initial reporter email address: (b)(6).Section e3: initial reporter health professional: no.Section e3: initial reporter occupation: non-healthcare professional.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification was performed on the suspect product and found the plunger rod advanced to a lens that was stuck in the cartridge.Viscoelastic residue was observed throughout the cartridge; the cartridge tip was bent.The lens module, device assembly, plunger rod, and plunger rod advancement were inspected revealing no issues.The lens was removed from the cartridge.The lens was cleaned revealing scratches and lens damage.One haptic had a piece broken off; the detached piece was not received for evaluation.No further evaluation was performed.Conclusion: the complaint issue "haptic detached" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22475606
Report Number3012236936-2025-000190
Device Sequence Number8554703
Product Code HQL
UDI-Device Identifier05050474636064
UDI-Public(01)05050474636064(17)280404
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000190
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer08/06/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown